Vincristine-induced unilateral ptosis with serendipitous response to modafinil

BMJ Case Rep. 2011 May 3:2011:bcr0720103178. doi: 10.1136/bcr.07.2010.3178.

Abstract

Here we describe a scenario of an atypical manifestation of vincristine-induced neurotoxicity, which responded serendipitously to modafinil. Atypical in that this patient had developed a uniocular ptosis, a rare manifestation of vincristine-induced neurotoxicity. The improvement in neurotoxicity after modafinil was started to alleviate morphine-induced sedation was quite noteworthy.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antineoplastic Agents, Phytogenic / adverse effects*
  • Antineoplastic Agents, Phytogenic / therapeutic use
  • Antineoplastic Combined Chemotherapy Protocols / adverse effects
  • Antineoplastic Combined Chemotherapy Protocols / therapeutic use
  • Benzhydryl Compounds / therapeutic use*
  • Blepharoptosis / chemically induced*
  • Blepharoptosis / drug therapy
  • Cyclophosphamide / adverse effects
  • Cyclophosphamide / therapeutic use
  • Doxorubicin / adverse effects
  • Doxorubicin / analogs & derivatives
  • Doxorubicin / therapeutic use
  • Humans
  • Lymphoma, Non-Hodgkin / drug therapy
  • Male
  • Modafinil
  • Neuroprotective Agents / therapeutic use*
  • Prednisone / adverse effects
  • Prednisone / therapeutic use
  • Vincristine / adverse effects*
  • Vincristine / therapeutic use

Substances

  • Antineoplastic Agents, Phytogenic
  • Benzhydryl Compounds
  • Neuroprotective Agents
  • Vincristine
  • Doxorubicin
  • Cyclophosphamide
  • Modafinil
  • Prednisone

Supplementary concepts

  • CHOP protocol, modified